Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 49, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 15, 2007, 1:56 PM EDT for 6 counties in Florida. It took effect at Apr 16, 2007, 10:02 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2007, 1:56 PM EDT (17:56 UTC)
- In effect from
- Apr 16, 2007, 10:02 AM EDT
- Expired
- Apr 16, 2007, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1470 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 151756 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 156 PM EDT SUN APR 15 2007 ...VERY DRY AND BREEZY CONDITIONS RETURNING TO FLORIDA WITH DRY CONDITIONS LIKELY CONTINUING INTO TUESDAY WITH LESS WIND... .DRY AIR WILL FLOOD ACROSS FLORIDA OVERNIGHT AND MONDAY COURTESY OF AN INTENSIFYING STORM ALONG THE NORTHEAST U.S. COAST AND HIGH PRESSURE SETTLING ACROSS THE WESTERN AND CENTRAL GULF OF MEXICO. LONG DURATION OF CRITICAL HUMIDITY COMBINED WITH SUSTAINED 20 FOOT WINDS OF 15 MPH ARE EXPECTED IN MOST AREAS. FLZ039-042-043-048>052-055>057-060>062-065-162300- /O.NEW.KTBW.FW.W.0049.070416T1600Z-070416T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 156 PM EDT SUN APR 15 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT MONDAY. DEW POINTS WILL FALL INTO THE 40S OVERNIGHT...AND EVENTUALLY DROP TO THE 30S AT MOST AREAS EXCEPT ALONG THE IMMEDIATE COAST DURING THE DAY MONDAY. AS TEMPERATURES REACH TOWARD 70 OR A BIT HIGHER INLAND AND ACROSS SOUTHWEST FLORIDA...HUMIDITY WILL FALL BELOW 35 PERCENT AROUND OR SHORTLY AFTERNOON AND CONTINUE INTO EARLY EVENING. MINIMUM HUMIDITY WILL RANGE FROM 25 TO 33 PERCENT WITH LOWEST READINGS AT LEAST 15 MILES INLAND FROM THE GULF COAST. BETWEEN 3 AND 7 HOURS OF LOW HUMIDITY IS EXPECTED. IN ADDITION TO THE LOW HUMIDITY...SUSTAINED 20 FOOT WINDS WILL FREQUENTLY REACH 15 MPH WITH GUSTS TO 25 MPH IN SPOTS. THE COMBINATION OF WIND AND LOW HUMIDITY WILL INCREASE THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ BSG
4 follow-up statements
000 WWUS82 KTBW 160932 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 532 AM EDT MON APR 16 2007 ...VERY DRY AND BREEZY CONDITIONS TODAY WITH DRY CONDITIONS CONTINUING INTO TUESDAY AS WINDS WEAKEN... .DRY AIR HAS FILTERED ACROSS FLORIDA ON BREEZY NORTHERLY WINDS BETWEEN HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE STORM SYSTEM ALONG THE NORTHEAST U.S. COAST. LONG DURATIONS OF CRITICAL HUMIDITIES WELL BELOW 35 PERCENT COMBINED WITH SUSTAINED 20 FOOT WINDS OF 15 MPH ARE EXPECTED IN MOST AREAS. THE DRY AIRMASS WILL CONTINUE OVER THE AREA INTO TUESDAY AS WINDS WEAKEN. FLZ039-042-043-048-049-051-052-055>057-060>062-065-162300- /O.NEW.KTBW.FW.A.0032.070417T1600Z-070417T2300Z/ /O.CON.KTBW.FW.W.0049.070416T1600Z-070416T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 532 AM EDT MON APR 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. DEW POINTS ARE ALREADY IN THE LOWER 30S FROM THE BAY AREA NORTHWARD EARLY THIS MORNING AND IN THE LOWER 40S IN SOUTHWEST FLORIDA. EVEN DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT THIS AFTERNOON AS TEMPERATURES RISE WITH GUSTY NORTH NORTHWESTERLY WINDS AND EVENTUALLY DROP HUMIDITIES INTO THE LOWER 20S OVER THE NATURE COAST AND WELL INTERIOR AREAS AND IN THE MID TO UPPER 20S NEAR THE COAST. BETWEEN 4 AND 8 HOURS OF LOW HUMIDITY IS EXPECTED. IN ADDITION TO THE LOW HUMIDITY...SUSTAINED 20 FOOT WINDS WILL FREQUENTLY REACH 15 MPH WITH GUSTS TO 25 MPH IN SPOTS. THE COMBINATION OF WIND AND LOW HUMIDITY WILL INCREASE THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-162300- /O.CON.KTBW.FW.W.0049.070416T1600Z-070416T2300Z/ PINELLAS- 532 AM EDT MON APR 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. DEW POINTS ARE ALREADY IN THE MID 30S IN PINELLAS COUNTY EARLY THIS MORNING. EVEN DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT THIS AFTERNOON AS TEMPERATURES RISE WITH GUSTY NORTH NORTHWESTERLY WINDS AND EVENTUALLY DROP HUMIDITIES INTO THE UPPER 20S. BETWEEN 3 AND 7 HOURS OF LOW HUMIDITY IS EXPECTED. IN ADDITION TO THE LOW HUMIDITY...SUSTAINED 20 FOOT WINDS WILL FREQUENTLY REACH 15 MPH WITH GUSTS TO 25 MPH IN SPOTS. THE COMBINATION OF WIND AND LOW HUMIDITY WILL INCREASE THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 161402 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1002 AM EDT MON APR 16 2007 ...VERY DRY AND BREEZY CONDITIONS TODAY WITH DRY CONDITIONS CONTINUING INTO TUESDAY AS WINDS WEAKEN... .DRY AIR HAS FILTERED ACROSS FLORIDA ON BREEZY NORTHERLY WINDS BETWEEN HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE STORM SYSTEM ALONG THE NORTHEAST U.S. COAST. LONG DURATIONS OF CRITICAL HUMIDITIES WELL BELOW 35 PERCENT COMBINED WITH SUSTAINED 20 FOOT WINDS OF 15 MPH ARE EXPECTED IN MOST AREAS. THE DRY AIRMASS WILL CONTINUE OVER THE AREA INTO TUESDAY AS WINDS WEAKEN. FLZ039-042-043-048-049-051-052-055>057-060>062-065-162300- /O.EXT.KTBW.FW.W.0049.070416T1402Z-070416T2300Z/ /O.CON.KTBW.FW.A.0032.070417T1600Z-070417T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1002 AM EDT MON APR 16 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. DEW POINTS ARE ALREADY IN THE LOWER 30S IN MANY SPOTS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. THESE LOW DEW POINTS ARE ALLOWING SOME SPOTS TO REACH RED FLAG CONDITIONS ALREADY. THUS THE RED FLAG WARNING HAS BEEN EXTENDED EARLIER IN TIME. EVEN DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT THIS AFTERNOON AS TEMPERATURES RISE WITH GUSTY NORTH NORTHWESTERLY WINDS AND EVENTUALLY DROP HUMIDITIES INTO THE LOWER 20S OVER THE NATURE COAST AND WELL INTERIOR AREAS AND IN THE MID TO UPPER 20S NEAR THE COAST. BETWEEN 4 AND 8 HOURS OF LOW HUMIDITY IS EXPECTED. IN ADDITION TO THE LOW HUMIDITY...SUSTAINED 20 FOOT WINDS WILL FREQUENTLY REACH 15 MPH WITH GUSTS TO 25 MPH IN SPOTS. THE COMBINATION OF WIND AND LOW HUMIDITY WILL INCREASE THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-162300- /O.EXT.KTBW.FW.W.0049.070416T1402Z-070416T2300Z/ PINELLAS- 1002 AM EDT MON APR 16 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. DEW POINTS ARE ALREADY IN THE MID 30S IN PINELLAS COUNTY THIS MORNING. THESE LOW DEW POINTS ARE ALLOWING SOME SPOTS TO REACH RED FLAG CONDITIONS ALREADY. THUS THE RED FLAG WARNING HAS BEEN EXTENDED EARLIER IN TIME. EVEN DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT THIS AFTERNOON AS TEMPERATURES RISE WITH GUSTY NORTH NORTHWESTERLY WINDS AND EVENTUALLY DROP HUMIDITIES INTO THE UPPER 20S. BETWEEN 3 AND 7 HOURS OF LOW HUMIDITY IS EXPECTED. IN ADDITION TO THE LOW HUMIDITY...SUSTAINED 20 FOOT WINDS WILL FREQUENTLY REACH 15 MPH WITH GUSTS TO 25 MPH IN SPOTS. THE COMBINATION OF WIND AND LOW HUMIDITY WILL INCREASE THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 161415 CCA RFWTBW RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1014 AM EDT MON APR 16 2007 ...VERY DRY AND BREEZY CONDITIONS TODAY WITH DRY CONDITIONS CONTINUING INTO TUESDAY AS WINDS WEAKEN... .DRY AIR HAS FILTERED ACROSS FLORIDA ON BREEZY NORTHERLY WINDS BETWEEN HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE STORM SYSTEM ALONG THE NORTHEAST U.S. COAST. LONG DURATIONS OF CRITICAL HUMIDITIES WELL BELOW 35 PERCENT COMBINED WITH SUSTAINED 20 FOOT WINDS OF 15 MPH ARE EXPECTED IN MOST AREAS. THE DRY AIRMASS WILL CONTINUE OVER THE AREA INTO TUESDAY AS WINDS WEAKEN. FLZ039-042-043-048-049-051-052-055>057-060>062-065-162315- /O.COR.KTBW.FW.W.0049.070416T1414Z-070416T2300Z/ /O.COR.KTBW.FW.A.0032.070417T1600Z-070417T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1014 AM EDT MON APR 16 2007 CORRECTED FOR DURATIONS BELOW 35 PERCENT ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. DEW POINTS ARE ALREADY IN THE LOWER 30S IN MANY SPOTS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. THESE LOW DEW POINTS ARE ALLOWING SOME SPOTS TO REACH RED FLAG CONDITIONS ALREADY. THUS THE RED FLAG WARNING HAS BEEN EXTENDED EARLIER IN TIME. EVEN DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT THIS AFTERNOON AS TEMPERATURES RISE WITH GUSTY NORTH NORTHWESTERLY WINDS AND EVENTUALLY DROP HUMIDITIES INTO THE LOWER 20S OVER THE NATURE COAST AND WELL INTERIOR AREAS AND IN THE MID TO UPPER 20S NEAR THE COAST. BETWEEN 5 AND 10 HOURS OF LOW HUMIDITY IS EXPECTED. IN ADDITION TO THE LOW HUMIDITY...SUSTAINED 20 FOOT WINDS WILL FREQUENTLY REACH 15 MPH WITH GUSTS TO 25 MPH IN SPOTS. THE COMBINATION OF WIND AND LOW HUMIDITY WILL INCREASE THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-162300- /O.COR.KTBW.FW.W.0049.070416T1414Z-070416T2300Z/ PINELLAS- 1014 AM EDT MON APR 16 2007 CORRECTED FOR DURATIONS BELOW 35 PERCENT ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. DEW POINTS ARE ALREADY IN THE MID 30S IN PINELLAS COUNTY THIS MORNING. THESE LOW DEW POINTS ARE ALLOWING SOME SPOTS TO REACH RED FLAG CONDITIONS ALREADY. THUS THE RED FLAG WARNING HAS BEEN EXTENDED EARLIER IN TIME. EVEN DRIER AIR IS EXPECTED TO MIX DOWN FROM ALOFT THIS AFTERNOON AS TEMPERATURES RISE WITH GUSTY NORTH NORTHWESTERLY WINDS AND EVENTUALLY DROP HUMIDITIES INTO THE UPPER 20S. BETWEEN 4 AND 8 HOURS OF LOW HUMIDITY IS EXPECTED. IN ADDITION TO THE LOW HUMIDITY...SUSTAINED 20 FOOT WINDS WILL FREQUENTLY REACH 15 MPH WITH GUSTS TO 25 MPH IN SPOTS. THE COMBINATION OF WIND AND LOW HUMIDITY WILL INCREASE THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 161800 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 200 PM EDT MON APR 16 2007 ...VERY DRY AND BREEZY CONDITIONS THIS AFTERNOON WITH DRY CONDITIONS CONTINUING INTO TUESDAY AS WINDS WEAKEN... .DRY AIR HAS FILTERED ACROSS FLORIDA ON BREEZY NORTHERLY WINDS BETWEEN HIGH PRESSURE SETTLING INTO THE REGION AND THE LARGE STORM SYSTEM ALONG THE NORTHEAST U.S. COAST. LONG DURATIONS OF CRITICAL HUMIDITIES WELL BELOW 35 PERCENT COMBINED WITH SUSTAINED 20 FOOT WINDS OF 15 MPH WILL PREVAIL IN MOST AREAS THROUGH EARLY EVENING TODAY. THE DRY AIRMASS WILL CONTINUE OVER THE AREA INTO TUESDAY AS WINDS WEAKEN. FLZ039-042-043-048-049-051-052-055>057-060>062-065-171130- /O.UPG.KTBW.FW.A.0032.070417T1600Z-070417T2300Z/ /O.NEW.KTBW.FW.W.0050.070417T1600Z-070417T2300Z/ /O.CON.KTBW.FW.W.0049.000000T0000Z-070416T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 200 PM EDT MON APR 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. THIS REPLACES THE FIRE WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. REST OF THIS AFTERNOON AND EVENING: HUMIDITY HAS FALLEN TO BETWEEN 25 AND 30 PERCENT OVER INLAND AREAS AND 30 TO 34 PERCENT NEAR THE COAST ACROSS ALL BUT SOUTHWEST FLORIDA. DURATIONS HAVE ALREADY REACHED 3 TO 5 HOURS IN THESE AREAS...AND ANOTHER 3 TO 5 HOURS IS LIKELY BEFORE SUNSET. IN ADDITION...20 FOOT WINDS ARE BLOWING AT 15 TO 25 MPH WITH HIGHER GUSTS. ACROSS SOUTHWEST FLORIDA...4 TO 6 HOURS OF LOW HUMIDITY IS EXPECTED ALONG WITH 20 FOOT WINDS OF 15 MPH OR GREATER. MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 20 TO 25 PERCENT INLAND AND 25 TO 30 PERCENT NEAR THE COAST. THE COMBINATION OF WIND AND LOW HUMIDITY WILL MAINTAIN THE THREAT FOR WILD FIRE SPREAD DESPITE THE RECENT RAINFALL. TUESDAY: CONTINUED FLOW OF UNSEASONABLY DRY AIR ALONG WITH SLIGHTLY WARMER AFTERNOON TEMPERATURES WILL BRING HUMIDITY DOWN ONCE AGAIN TO OR BELOW 35 PERCENT...PERHAPS A LITTLE BEFORE NOON IN SOME AREAS. DURATIONS OF LOW HUMIDITY WILL RANGE FROM 5 TO 7 HOURS WELL INLAND...TO 3 TO 5 HOURS ACROSS COASTAL COUNTIES 15 MILES INLAND...AND LESS THAN 3 HOURS ELSEWHERE. NORTHWEST WINDS MAY AGAIN GUST NEAR 20 MPH IN SOME LOCATIONS BUT SUSTAINED 20 FOOT WINDS SHOULD LARGELY REMAIN JUST BELOW 15 MPH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ050-162300- /O.CON.KTBW.FW.W.0049.000000T0000Z-070416T2300Z/ PINELLAS- 200 PM EDT MON APR 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. HUMIDITY WILL CONTINUE TO REMAIN BETWEEN 30 AND 35 PERCENT THROUGH THE AFTERNOON...BUT GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL REMAIN AS WELL...MAINTAINING AN INCREASED THREAT FOR THE SPREAD OF WILD OR BRUSH FIRE. DURATION OF LOW HUMIDITY WILL RANGE FROM 3 TO 6 HOURS TODAY. ON TUESDAY...HUMIDITY WILL APPROACH CRITICAL THRESHOLDS...BUT LOWER WINDS SHOULD DECREASE THE INFLUENCE OF THE VERY DRY AIR AND ALLOW MOISTURE FROM THE GULF TO KEEP HUMIDITY VALUES GENERALLY AT OR ABOVE 40 PERCENT. SHOULD CONDITIONS APPEAR TO BE COMING IN DRIER...A SHORT FUSED RED FLAG WARNING MAY BE REQUIRED BY EARLY MORNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ BSG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 15, 1:47 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 15, 1:47 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
147 PM EDT SUN APR 15 2007
.SYNOPSIS...994 MB LOW OVER THE MID ATLANTIC COAST IS ON ITS WAY
UP TOWARD NEW ENGLAND. AN UPPER TROUGH IS DOMINATING MOST OF THE
U.S.. A COLD FRONT ASSOCIATED WITH THE LOW IS NOW LOCATED NORTH TO
SOUTH GENERALLY ACROSS THE SPINE OF THE PENINSULA.
&&
.SHORT TERM (TONIGHT-TUESDAY)...ASIDE FROM THE WIND ADVISORY...OUR
WEATHER WILL BECOME QUIET AGAIN DURING THE SHORT TERM. UPPER
TROUGH AXIS WILL SWING EAST OF THE STATE TONIGHT AS PROGRESSIVE
FLOW BRINGS A QUICK RIDGE ACROSS THE GULF TUESDAY. SURFACE HIGH
PRESSURE BEHIND THE FRONT IN THE WESTERN GULF WILL SHIFT TO THE
EASTERN GULF BY TUESDAY AFTERNOON. PRESSURE GRADIENT WILL RELAX AS
THIS HIGH GETS CLOSER...AND EXPECTING MONDAY TO BE A LITTLE
BREEZY AND THEN LIGHTER WINDS ON TUESDAY.
CURRENT TIMING OF WIND AND HIGH SURF ADVISORIES STILL LOOKS GOOD
AND PLAN NO UPDATES.
.LONG TERM (TUESDAY NIGHT-SUNDAY)...VERY LITTLE CHANGE TO THE
CURRENT PACKAGE. IN GENERAL...LOW INDEX PATTERN WITH DEPRESSED
HEIGHTS CONTINUES INTO THURSDAY WITH QUICK-HITTING SHORT WAVE
CRUISING THROUGH WEDNESDAY FOLLOWED BY MORE ENERGY DIVING INTO THE
MID ATLANTIC STATES AND REINFORCING THE REMNANTS OF THE NOREASTER
NOW CRANKING UP ACROSS VIRGINIA AND NORTH CAROLINA. THIS WILL
INITIALLY KEEP A GENERAL NORTHERLY FLOW ACROSS FLORIDA AT MULTIPLE
LEVELS...BUT BY THE END OF THE WEEK AND INTO NEXT WEEKEND
ANTICYCLONIC FLOW TAKES HOLD ALOFT WITH SURFACE RIDGE LOCKING ACROSS
THE ENTIRE EASTERN SEA BOARD. THIS WILL KEEP HUMIDITY DOWN BUT
ALLOW TEMPERATURES TO RISE TO OR JUST ABOVE SEASONABLE NORMALS WITH
LIGHT WINDS TURNING TO THE NORTHEAST.
FOR THE SENSIBLE WEATHER...HAVE PUSHED BACK WEDNESDAY PRECIPITATION
INTO THE DAY AND DROPPED CHANCES ACROSS THE SOUTH ZONES GIVEN LACK
OF DEEPER MOISTURE AND FORCING. LATEST RUN SHOWS A SLUG OF MOISTURE
TRAILING THE PRIMARY EVENT INTO WEDNESDAY EVENING...POSSIBLY KICKING
OFF A SHOWER OR TWO MAINLY NORTH OF TAMPA BAY. THEREAFTER...ITS
SMOOTH SAILING (WELL...WINDS ACROSS THE WATERS WILL BE REINFORCED
THURSDAY) WITH PLENTY OF SUNSHINE AND A GRADUAL WARM-UP.
TEMPERATURES WILL REMAIN COMFORTABLE BUT COOLER THAN NORMAL THROUGH
THURSDAY AND PERHAPS FRIDAY...BUT SATURDAY AND SUNDAY LOOK SUPER
WITH 80 TO 85 DAYTIME TEMPERATURES...COMFORTABLE EVENINGS AND
OVERNIGHTS...AND PLEASANT HUMIDITY. AFTER LOSING MUCH OF THIS
WEEKEND TO WIND AND SUNDAY STORMS...NEXT WEEKEND LOOKS MUCH MORE
APRIL-LIKE FOR BOATERS
&&
.AVIATION...WILL EXTEND AIRPORT WEATHER WARNINGS THROUGH 6 PM GIVEN
FREQUENT GALE FORCE GUSTS AND EXPECTED SUSTAINED WINDS TO 25 KNOTS
MAKING FOR A ROUGH TAKEOFF AND LANDING PERIOD.
OTHERWISE...EXPECT A BRIEF CLEAR SLOT TO CLOUD OVER WITH BROKEN TO
SCATTERED HIGH MVFR/LOW VFR SKIES THROUGH THE EVENING WHILE THE
NORTHWEST WINDS CRANK. LATER TONIGHT...VFR CLEAR (PERHAPS SCATTERED
NEAR THE COAST) WITH DIMINISHING WINDS BUT STILL GUSTY PARTICULARLY
AT KSRQ AND KPIE.
GENERAL FLYING CONDITIONS WILL IMPROVE BY MONDAY NIGHT.
&&
.MARINE...EXPECTING SUSTAINED WINDS AROUND 30 KNOTS OVER THE GULF
WATERS THROUGH THE AFTERNOON BEFORE STARTING TO WEAKEN LATER THIS
EVENING. SPEEDS MAY STAY UP AROUND 20 KNOTS AFTER THE END OF THE
CURRENT ADVISORY...BUT WILL DEFER EXTENDING THE ADVISORY UNTIL THE
NEXT SHIFT TO SEE THE EXACT TIMING THAT WINDS START TO DIE DOWN.
WINDS SHOULD REMAIN AT OR BELOW 15 KNOTS FROM MONDAY AFTERNOON
UNTIL OUR NEXT POSSIBLE FRONT LATER WEDNESDAY.
&&
.FIRE WEATHER...DRY AIR MASS WILL FILTER IN QUICKLY TODAY. RED
FLAG WARNING CRITERIA WILL LIKELY BE MET AND HAVE RAISED A WARNING
FOR MONDAY AFTERNOON. SIMILAR CONDITIONS ARE POSSIBLE ON
TUESDAY...BUT WILL HOLD OFF FOR ONE MORE FORECAST CYCLE BEFORE
GETTING A WATCH OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 51 70 56 76 / 0 0 0 0
FMY 57 75 57 82 / 0 0 0 0
GIF 50 73 53 82 / 0 0 0 0
SRQ 53 71 57 76 / 0 0 0 0
BKV 42 70 44 78 / 0 0 0 0
SPG 57 69 60 76 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 8 AM EDT MONDAY FOR CHARLOTTE-CITRUS-
HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-
SARASOTA.
WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR CHARLOTTE-CITRUS-
DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING
FOR TAMPA BAY WATERS.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ALL GULF WATERS.
SMALL CRAFT EXERCISE CAUTION FROM 9 PM EDT THIS EVENING THROUGH
MONDAY MORNING FOR TAMPA BAY WATERS.
&&
SHORT TERM...RJS
LONG TERM/AVIATION...BSGHazardous weather outlook, Apr 15, 5:07 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 507 AM EDT SUN APR 15 2007 FLZ039-042-043-048>052-055>057-060>062-065-152115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 507 AM EDT SUN APR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... A BAND OF SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL MOVE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS MORNING. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS AND SMALL HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. ...WIND AND SEA IMPACT... WINDS WILL INCREASE TO 20 TO 30 KNOTS TODAY WITH RAPIDLY INCREASING SEAS. MARINERS OF SMALL CRAFTS SHOULD REMAIN IN PORT TODAY AS WINDS AND SEAS WILL BE HAZARDOUS. A WIND ADVISORY IS IN EFFECT FOR WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. SOUTHWEST WINDS THIS MORNING 15 TO 25 MPH WILL BECOME NORTHWEST 20 TO 25 MPH WITH HIGHER GUSTS THIS AFTERNOON. ...COASTAL FLOOD IMPACT... STRONG ONSHORE WINDS WILL CAUSE WATER TO PILE UP ALONG THE COAST. WATER LEVELS MAY RISE 1 TO 2 FEET ABOVE ASTRONOMICAL TIDES. MINOR COASTAL FLOODING MAY OCCUR AROUND HIGH TIDE LATE THIS MORNING AND EARLY THIS AFTERNOON. HIGH SURF WILL CONTINUE THROUGH MONDAY MORNING WHICH MAY CAUSE SOME BEACH EROSION. A HIGH SURF ADVISORY IS IN EFFECT THROUGH 8 AM MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO SIGNIFICANT HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... FORMAL ACTIVATION MAY BE NEEDED. OGLESBY
In the hours before
Special weather statement, Apr 15, 11:21 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1121 AM EDT SUN APR 15 2007 FLZ060>062-065-151600- DE SOTO-CHARLOTTE-LEE-SARASOTA- 1121 AM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS WITH WIND GUSTS OVER 40 MPH HEADED INTO SOUTHWEST FLORIDA... A LINE OF THUNDERSTORMS...MOVING EAST AT AROUND 40 MPH...WILL AFFECT PUNTA GORDA...PORT CHARLOTTE...ARCADIA AND SANIBEL...UNTIL NOON EDT. WIND GUSTS OVER 35 MPH WERE REPORTED AT PUNTA GORDA AHEAD OF THE LINE...AND GUSTY WINDS UP TO 50 MPH ALONG THE LINE MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE LINE PASSES BEFORE OR SHORTLY AFTER NOON. BSG
Local storm report, Apr 15, 11:25 AM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1125 AM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TORNADO DUNDEE 28.02N 81.62W
04/15/2007 POLK FL LAW ENFORCEMENT
POLICE REPORTED TOUCHDOWN WITH SOME POWER LINES DOWN AND
SOME DAMAGE TO MOBILE HOMES AT A NEARBY PARK. AMATEUR
RADIO ALSO REPORTED A FUNNEL CLOUD IN THE VICINITY AT
AROUND THE SAME TIME.
&&
BSGLocal storm report, Apr 15, 11:46 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1146 AM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO DUNDEE 28.02N 81.62W
04/15/2007 POLK FL LAW ENFORCEMENT
UPDATED POLICE CHIEF REPORTED PRELIMARY DAMAGE TO
AWNINGS...CARPORTS...ROOF PORTIONS TO 15 MOBILE HOMES.
SOME POWER LINES WERE ALSO DOWN. TIME ALSO ADJUSTED TO
AROUND 1100 AM BASED ON THIS REPORT AND RADAR DATA.
&&
EVENT AMENDED WITH UPDATED INFORMATION RECEIVED AT 1145 AM ET.
ORIGINAL TIME OF 1110 AM WAS LIKELY A BIT LATER THAN WHEN TORNADO
ACTUALLY OCCURRED.
BSGSpecial weather statement, Apr 15, 11:55 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1155 AM EDT SUN APR 15 2007 FLZ056-057-061-062-065-151645- DE SOTO-HARDEE-HIGHLANDS-CHARLOTTE-LEE- 1155 AM EDT SUN APR 15 2007 ...STRONG THUNDERSTORMS HEADED EAST ACROSS CENTRAL AND SOUTHWEST FLORIDA... A LINE OF THUNDERSTORMS...MOVING EAST AT 35 MPH...WILL AFFECT SEBRING...ARCADIA...FORT OGDEN...PUNTA GORDA...FORT OGDEN... CLEVELAND AND CHARLOTTE HARBOR...UNTIL 1245 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. OCCASIONAL CLOUD TO GROUND LIGHTNING IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Apr 15, 12:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1233 PM EDT SUN APR 15 2007 FLZ057-061-062-065-151830- DE SOTO-HIGHLANDS-CHARLOTTE-LEE- 1233 PM EDT SUN APR 15 2007 ...TORRENTIAL RAINS WILL AFFECT EASTERN DESOTO...HIGHLANDS... CENTRAL EASTERN CHARLOTTE AND MOST OF LEE COUNTY... SHOWERS AND ISOLATED THUNDERSTORMS...MOVING EAST AT 30 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING ARCADIA...WAUCHULA...AND FORT MYERS...UNTIL 230 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION REYNES
Local storm report, Apr 15, 1:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
148 PM EDT SUN APR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO DUNDEE 28.02N 81.62W
04/15/2007 POLK FL LAW ENFORCEMENT
UPDATE NUMBER 2...POLICE CHIEF REPORTED PRELIMINARY
DAMAGE TO AWNINGS...CARPORTS...ROOF PORTIONS TO 14 MOBILE
HOMES. OF THE 14 HOMES...6 OF THEM WERE UNINHABITABLE AS
PARTS OR ALL OF THEIR ROOFS WERE REMOVED. SOME POWER
LINES WERE ALSO DOWN. TIME ALSO ADJUSTED TO AROUND 1100
AM BASED ON THIS REPORT AND RADAR DATA.
&&
EVENT AMENDED WITH UPDATED INFORMATION RECEIVED AT 145 PM ET.
BSGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:42 AM EDT | High Surf Advisory | TBW | Pinellas | 35 hr |
| Apr 15, 5:30 AM EDT | Special Marine Warning | TBW | 90 min | |
| Apr 15, 7:14 AM EDT | Special Marine Warning | TBW | 91 min | |
| Apr 15, 8:39 AM EDT | Special Marine Warning | TBW | 51 min | |
| Apr 15, 8:56 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 34 min |
| Apr 15, 9:29 AM EDT | Tornado Warning | TBW | Hernando, Pasco, Sumter | 31 min |
| Apr 15, 9:30 AM EDT | Special Marine Warning | TBW | 60 min | |
| Apr 15, 10:02 AM EDT | Severe Thunderstorm Warning | TBW | Manatee | 28 min |
| Apr 15, 10:30 AM EDT | Special Marine Warning | TBW | 90 min | |
| Apr 15, 10:45 AM EDT | Severe Thunderstorm Warning | TBW | Polk | 45 min |
| Apr 15, 1:30 PM EDT | Special Marine Warning | TBW | 30 min |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.